Thunderstorm Wind, Sharp
- When
- July 20, 8:18 PM CST
- Where
- Sharp County, 2 mi N of Evening Shade
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.100, -91.617
A large tree was blown down onto U.S. Highway 167.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jul 20, 2:25 PM CST, 5 hours 53 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 325 PM CDT SUN JUL 20 2003 ISOLATED SHOWERS HAVE DEVELOPED OVER NORTHWESTERN...SOUTHWESTERN AND SOUTHEASTERN SECTIONS BUT THE REST REMAIN DRY. HIGHER MEAN RH MONDAY WILL LIKELY BRING BETTER CHANCES OF RAIN OVER MOST AREAS. AN INCREASE IN CLOUDS WILL REDUCE THE INSOLATION AND THUS HEAT INDICES WILL BE LOWER OVER MOST AREAS ON MONDAY AND AN ADVISORY WILL NOT BE NEEDED. THE CHANCE OF THUNDERSTORMS WILL INCREASE TUESDAY AS A NEW COLD FRONT WILL BE APPROACHING THEN. FCSTID = 38 HRO 73 92 68 85 / 30 30 30 50 LIT 76 93 72 89 / 30 30 30 50 HOT 76 94 72 89 / 30 30 30 50 PBF 77 94 74 91 / 30 30 30 50 .LZK...NONE.
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-211000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 502 PM CDT SUN JUL 20 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED TO INCREASE OVER SOUTHERN MISSOURI THIS EVENING...WITH MUCH OF THE ACTIVITY THEN PUSHING INTO NORTHERN ARKANSAS. THERE WILL BE A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT OVER ABOUT THE NORTHERN HALF OF THE STATE. DAMAGING WINDS WILL BE THE GREATEST SEVERE WEATHER THREAT...BUT THERE COULD BE SOME LARGE HAIL AS WELL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE REMAINS OF TONIGHTS STORMS WILL PROBABLY STILL BE OCCURRING OVER PARTS OF NORTHERN AND CENTRAL ARKANSAS MONDAY MORNING. THEN...DURING THE DAY MONDAY...ADDITIONAL STORMS ARE EXPECTED TO DEVELOP IN ASSOCIATION WITH A COLD FRONT NEAR THE MISSOURI BORDER. THESE NEW STORMS COULD FORM INTO A LINE AS THEY DROP TOWARD THE SOUTH. THERE WILL BE A SLIGHT RISK OF SEVERE THUNDERSTORMS IN MOST SECTIONS OF THE STATE MONDAY. THE PRIMARY THREAT WILL BE DAMAGING WINDS AND THERE WILL BE A SECONDARY THREAT OF LARGE HAIL. MOST OF THE ACTIVITY IS LIKELY TO MOVE SOUTH OF ARKANSAS BY EVENING. ON TUESDAY...THE COLD FRONT WILL BE MAKING ITS WAY THROUGH THE STATE. THIS WILL RESULT IN ANOTHER SLIGHT RISK OF SEVERE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED MONDAY AND AGAIN TUESDAY. 28
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
757 PM CDT SUN JUL 20 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0649 PM OAKLAND AR .75 INCH HAIL
07/20/03 MARION REPORTED BY LAW
ENFORCEMENT
0710 PM 4 N MIDWAY AR WIND DAMAGE
07/20/03 BAXTER TREE DOWN ON HIGHWAY 5.
REPORTED BY LAW ENFORCEMENT
0720 PM NORFORK AR WIND DAMAGE
07/20/03 BAXTER POWER LINES DOWN. REPORTED
BY FIRE DEPT.
28PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
823 PM CDT SUN JUL 20 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0725 PM CLARKRIDGE AR WIND DAMAGE
07/20/03 BAXTER TREES DOWN. REPORTED BY
LAW ENFORCEMENT
0730 PM HENDERSON AR WIND DAMAGE
07/20/03 BAXTER TREES DOWN. REPORTED BY
LAW ENFORCEMENT
0730 PM GAMALIEL AR WIND DAMAGE
07/20/03 BAXTER TREES DOWN...INCLUDING
SOME ON HIGHWAY 101.
REPORTED BY LAW ENFORCEMENT
28PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
840 PM CDT SUN JUL 20 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0805 PM 1 W GEPP AR WIND DAMAGE
07/20/03 FULTON TREE DOWN ON A POWER LINE.
REPORTED BY LAW ENFORCEMENT
28The Little Rock radar (KLZK), 152 km away, was scanning. The volume nearest the first event began at 02:18 UTC.
1 thunderstorm wind. Local standard time, as filed.
A large tree was blown down onto U.S. Highway 167.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2003Every state in 2003This day in weather historyWarnings in Arkansas, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5329567.